Breathing problems

Hi my mum is on sinemet and mucuna dopa she has never had tremors but she goes stiff instead. She’s only having 2 hours in a 24 hour period where she doesn’t feel like she is being crushed and can’t breathe. Has anyone else experienced this? Any suggestions ? We’re running out of ideas .
Thanks for reading
Helen

Hi @Helenv,

Welcome to the forum. :slight_smile: I hope that our wonderful members will be able to provide some feedback, and I’ve also found two previous discussion you might fight interesting about breathing and coughing problems and shortness of breath.

We also have a free and confidential helpline with a team of amazing advisers who could provide additional support and advice. Please feel free to give them a call on 0808 800 0303 or email at [email protected].

Best wishes,
Nikos
Forum Moderation Team

Hi I have had pd for 13 years now and am on madopar and entacapone, and cr half sinimet. I also find I have periods where I breathe too fast, no one has been able to help. I feel that it is another symptom of late stage pd and a result of the medications wearing off,
I feel I have no alternative but to go down the surgery route now. I don’t know how long the testing will be to discover if I am likely to be a good candidate but hope it is soon. I will continue to contact the team on a weekly basis but Covid has wreaked havoc with the waiting lists for surgery.
I don’t know what stage you mum is at, has she seen the pd nurse or her neurologist?

She pays private for a specialist who’s “run out of ideas” and she doesn’t have a nurse . There’s been no suggestion of surgery.
Shes had PD for 10 years now but has never really found something that works .
I hope yr surgery comes round quick and is successful for you . Be great to know if it is .

Hi Helen, I’ve had PD for 12+ years now and am currently experiencing similar symptoms. Additionally, I get lightheaded as well. This has been occurring for over 1.5 years and started quite suddenly. Good news is my neurologist is now thinking it may be postural hypotension which is common with PD and related to blood pressure. I have done a blood pressure monitoring exercise which supports this.

Perhaps this can be suggested to your Mum’s GP and they can run some tests. In the meantime, it will probably be suggested to be sure she is drinking plenty of water (dehydration), getting adequate salt intake, and try wearing compression stockings (like the ones given with operations). It might help ease some of the discomfort.

Hope this helps. All the best, MAnnie

Hi again I read today that shallow rapid breathing is a symptom that often goes undiagnosed in Parkinson’s.
It is a common side effect of the ‘Wearing off’ phenomena, brought on in pd sufferers who have been using levodopa for some years and it has reached its peak effectiveness. In addition there is a condition called respiratory dyskinesia that causes rapid and irregular breathing, when levodopa medication has worn off.
I have been doing breathing exercises and stimulating the vagus nerve which although isn’t giving lasting relief, it is easing the rapid breathing. I am hoping more practise will help extent the period of relief I get.
Anxiety is also something experienced as a ‘wearing off’ symptom and medication can help. I would ask your Gp or neurologist to refer you to a neuropsychologist who can recommend some treatment that will help.